I began having seizures in adolescence & was put on meds. Even though it did not stop them from occurring I refused to let this keep me from living a normal life. I believed I was going to get well someday. Now it has been 36 years that I have lived with epilepsy & all the hardships it comes with. All I can say is my life has been everything but normal. But even so I managed to raise a family & work once in a while. Life became more complicated when my license was revoked cuz of epilepsy. I lost work & friends. Loneliness! Found work & lost it cuz of epilepsy. I feel like a burden on family.
LOG: 071410/ I began Gabapentin 11 days ago for severe leg cramps caused by long term use of Dilantin & also as a supplement drug for seizures. So far I've been well except for 2 very slight auras that didn't develop into anything earlier this week. However today around 11am I seized at random & w/o warning. I was with a friend at a store & neither she or the clerk noticed I had seized. ATypical Absence type of spell, very small yet from my symptoms it had a big impact on my memory because I don't recall much about it & I've had trouble recalling things such as names and passwords. [Stuff I know off the bat.] Other than that I feel alright unlike other seizures that make me feel awfully bad. We (the doctor, my husband and I) were hoping the Gabapentin would be the magic drug because there's never been anything I've taken that has stopped them. Sigh...I'm not going to get heartsick yet. There's a whole month of Gabapentin I need to try out. Maybe things are going to get better. I want to add this to my seizure profile. Sometimes I need to log something that may be epilepsy related to my profile. But it's not about a seizure! I wish the mods would add a comment box to it....or is there one already? I am new here.
January 2011: 6 month appt with neuro. He's instructed me to finish what I have left of Topamax and then he's starting me on generic Keppra 750mg 2x a day along with the Dilantin and Gabapentin. I had a few sz during the transition probably due to the change of meds. They seemed to have leveled out now. I notice that since dropping Topamax the nighttime leg cramps seem to have stopped. This is good but odd since from my previous visit the neuro said the cramps were being caused by long term use of Dilantin. He said it was neuropathy but even though I complained about the leg pain he did not want to stop the Dilantin and started me on Gabapentin which didn't stop them. On this months visit I expressed my concern about the leg pain. He checked my reflexes and said as long as I have some reflex I am alright despite the leg cramps. On generic Keppra I have been a bit edgy and I have nightmares sometimes. My legs hurt but don't cramp up like before...yet. To be continued....
12 for others
Jun 14, 2010
Nov 21, 2014